Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Aug 24, 2010, 3:56 AM CDT. It took effect at Aug 24, 2010, 10:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2010, 3:56 AM CDT (08:56 UTC)
- In effect from
- Aug 24, 2010, 10:00 AM CDT
- Expired
- Aug 25, 2010, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS74 KMAF 240856 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM CDT TUE AUG 24 2010 ...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS TODAY AND THIS EVENING... .A STRONG COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS... INCLUDING GUADALUPE PASS...THIS MORNING. LOCALLY STRONG NORTHEAST WINDS BEHIND THE COLD FRONT ARE EXPECTED THROUGH THIS EVENING... ESPECIALLY THROUGH GUADALUPE PASS. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO EARLY WEDNESDAY MORNING. TXZ258-242000- /O.UPG.KMAF.HW.A.0016.100824T1800Z-100825T0600Z/ /O.NEW.KMAF.HW.W.0028.100824T1500Z-100825T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 256 AM MDT TUE AUG 24 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCALLY STRONG NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED THIS MORNING AND INTO THE EVENING THROUGH GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH PROFILE VEHICLES SHOULD USE CAUTION WHILE DRIVING THROUGH THE GUADALUPE PASS. && $$
2 follow-up statements
678 WWUS74 KMAF 242004 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CDT TUE AUG 24 2010 ...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS THIS AFTERNOON AND EVENING... .LOCALLY STRONG NORTHEAST WINDS BEHIND A STRONG COLD FRONT ARE EXPECTED THROUGH THIS EVENING... ESPECIALLY THROUGH GUADALUPE PASS. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO EARLY WEDNESDAY MORNING. TXZ258-250600- /O.CON.KMAF.HW.W.0028.000000T0000Z-100825T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 204 PM MDT TUE AUG 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... LOCALLY STRONG NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED THROUGH THIS EVENING THROUGH GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH PROFILE VEHICLES SHOULD USE CAUTION WHILE DRIVING THROUGH THE GUADALUPE PASS. && $$
103 WWUS74 KMAF 250606 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 106 AM CDT WED AUG 25 2010 TXZ258-250715- /O.EXP.KMAF.HW.W.0028.000000T0000Z-100825T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 1206 AM MDT WED AUG 25 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR GUADALUPE PASS IS NO LONGER IN EFFECT. IT WILL STILL BE WINDY THROUGH THE PASS THIS MORNING WITH NORTHEAST WINDS OF 25 TO 35 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Aug 24, 3:42 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 24, 3:42 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
342 AM CDT TUE AUG 24 2010
.DISCUSSION...
SHARP MID/UPPER LEVEL TROF IS MOVING ACRS NRN/CNTRL PLAINS WHILE
CENTER OF 5H SUBTROPICAL HIGH IS INVOF SRN NV...RIDGE AXIS DOES NOSE
EWD AND AS OF THIS WRITING WAS STILL N OF THE PB. ASSOCD COLD FRONT
HAS MOVED THRU NE NM AND CONTINUES TO MOVE S INTO THE SE NM PLAINS
AND W TX PLAINS. SCT SHRA/TSRA INVOF FRONT HELPING TO PROVIDE PUSH
AS WELL. FRONTAL BOUNDARY INTERMINGLED WITH CONVECTIVE OUTFLOW WILL
RESULT IN WIND SHIFT OCCURRING EARLIER THAN LATER ACRS CWFA...BEFORE
15Z AT KMAF. WINDS SPEEDS WILL BE IMPRESSIVE. MSLP GRADIENT NEAR
5MB/100NM AS EARLY AS 15Z ACRS SE NM/NW PB THEN NEARING 7MB/100NM BY
18Z PER NAM12. AS SUCH WINDY CONDITIONS WILL OCCUR ACRS THE PB. SAID
GRADIENT THRU GDP PASS WILL MAKE FOR LOCAL HIGH WINDS AND WILL
UPGRADE WATCH TO A WARNING FOR GDP PASS. AROUND 21Z 85H TEMPS WILL
BE NEAR 23-24C ACRS CNTRL PB...COOLER NW-NE. AS SUCH TEMPS WILL BE
NO HIER THAN L90S ACRS CNTRL PB. WITH CLOUD COVER COULD BE A LITTLE
COOLER AND WILL REFLECT NOTICEABLY COOLER TEMPS TODAY. MORNING
CONVECTIVE TRENDS SUGGEST THAT SHRA/TSRA WILL DEVELOP ACRS SE NM
EARLY THIS MORNING IN WAKE OF BOUNDARY. THRU THE MORNING 5H FLOW
BECOMES INCREASINGLY DIFFLUENT BETWEEN STR TO THE W AND TROF TO THE
N WITH MODELS IN FAIRLY GOOD AGREEMENT THAT SHRTWV TROF WILL BE
SLOWLY MOVING S THRU W TX PLAINS DURING THE AFTERNOON. DURING MAX
HEATING THE FRONT WILL MOST LIKELY BE INVOF SRN PB/LOWER TRANS
PECOS/DAVIS MTNS...BUT BEST LOW LEVEL MSTR WILL IN WAKE OF THE FRONT
AND TEND TO AGREE WITH NAM12 DEPICTION OF CONVECTIVE PARAMETERS
CAPE/WEAKEST CINH JUST BEHIND FRONT. MID LEVEL WINDS REMAIN WEAK AND
0-6KM BULK SHEAR IS LESS THAN IMPRESSIVE...5-15KTS. HOWEVER WITH
CAPES 1000-2000 J/KG ISOLD STRONG/SEVERE STORMS WILL BE POSSIBLE.
THE GENERAL IDEA OF CURRENT POP FCST IS STILL GOOD...HIEST POPS N-NW
THIS MORNING...BUT WILL REFLECT HIER POPS SHIFTING S IN THE
AFTERNOON. COOLER INTO WED MORNING/AFTERNOON AS SFC RIDGE MAKES ITS
PRESENCE KNOWN AND WED WILL BE COOLER THAN TODAY...HIGHS IN THE 80S
FOR THE MOST PART. SFC RIDGING/LIGHT WINDS AND LOWER DWPNTS WILL
FAVOR THUR MORNING LOW TEMPS WELL INTO THE L60S FOR MOST PLACE...50S
MORE LIKELY ACRS SE NM/NW PB. 85H TEMPS A FEW DEGREES WARMER THUR
PM. TEND TO PREFER THE DRIER NAM12. ATMOSPHERE CONTINUES TO RECOVER
FRI SO A FEW DEGREES WARMER AS ANOTHER STRONG TROF MOVES INTO THE
NWRN CONUS. WLY MID LEVEL FLOW IS IN PLACE BY SAT WITH 85H THERMAL
RIDGE AMPLIFYING SOME ACRS ERN NM SO WARMER. TROF AND MID LEVEL MST
AXIS LOOK TO BE TOO FAR W FOR PRECIP ATTP...BUT THAT MAY CHANGE AND
ISOLD POPS MAY BE WARRANTED IN THE W SAT. WOULD MAKE SENSE THAT MID
LEVEL MST AXIS WOULD BE FARTHER E AND LOW LEVEL MSTR WOULD BE
FARTHER W SUN-TUE. ECMWF LOOKS TO BE THE MOST OPTIMISTIC WRT TO QPF
AND WILL TEMPER THAT SOME. 85H THERMAL RIDGE AXIS LOOKS TO STAY W
ACRS SE NM/UPPER TRANS PECOS WITH MODEL AGREEMENT OF WARMING TREND
SUN-TUE BUT CLOUDS/PRECIP WILL MAKE IT SOMEWHAT MESSY.
&&
.CLIMATE...
THE DEVELOPMENT OF W-NW MID LEVEL FLOW IN AUGUST TYPICALLY MARKS THE
BEGINNINGS OF THE DEMISE OF SUMMER MID/UPPER TROPOSPHERIC
CIRCULATION OF WHICH THE MAIN PLAYER IS THE SUBTROPICAL RIDGE (AT
LEAST IN THIS PART OF THE WORLD). ITS NOT UNCOMMON DURING THIS
TRANSITION FOR THE MID LEVEL FLOW TO BRIEFLY GO BACK TO E-NE
BEFORE SINKING SOUTH. NONETHELESS IT IS INTERESTING TO COMPARE
DATES OF RECENT SUMMERS WHEN THIS TRANSITION OCCURRED ACRS MAF/S
CWFA.
ON OR ABOUT
AUG 15 2005
AUG 25 2006
AUG 27 2007
AUG 10 2008
AUG 12 2009...THERE WAS AN UNUSUAL AMOUNT OF NW MID LEVEL THIS
FAR SOUTH.
AUG 24 2010
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 90 65 80 62 / 40 20 10 0
CARLSBAD NM 81 64 82 60 / 40 20 10 10
DRYDEN TX 103 73 89 69 / 20 40 20 10
FORT STOCKTON TX 93 66 83 64 / 40 40 20 10
GUADALUPE PASS TX 78 58 75 57 / 40 30 20 20
HOBBS NM 85 62 81 58 / 30 20 10 0
MARFA TX 87 61 78 55 / 20 40 20 20
MIDLAND INTL AIRPORT TX 92 65 83 61 / 40 20 10 0
ODESSA TX 93 66 83 62 / 40 20 10 0
WINK TX 94 68 85 64 / 40 30 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Aug 24, 3:04 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 AM CDT TUE AUG 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 304 AM CDT TUE AUG 24 2010 /204 AM MDT TUE AUG 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL HAVE MADE ITS WAY THROUGH MOST OF THE CWA BY THIS EVENING. WINDS WILL BEGIN TO PICK UP ACROSS MUCH OF THE AREA BY MID MORNING. A HIGH WIND WARNING WILL BE IN AFFECT FROM THIS TIME THROUGH TONIGHT FOR GUADALUPE MOUNTAINS. WINDS THROUGH GUADALUPE PASS WILL BE AROUND 40 MPH WITH GUSTS UP TO 55 MPH. GUSTS NEAR 25 TO 35 MPH WILL BE EXPECTED FOR THE PERMIAN BASIN AND LOW ROLLING PLAINS. BY THE AFTERNOON SOME THUNDERSTORMS WILL BEGIN TO DEVELOP. THE STRONGER OF THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:58 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 3 hr |
| Aug 24, 4:36 PM CDT | Flash Flood Warning | MAF | Reeves, Ward | 4 hr |
| Aug 24, 4:49 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| Aug 24, 5:25 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Aug 24, 6:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 4 hr |
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.